MAUDE Adverse Event Report: K2M, INC. SCREW DRIVER W/ THREAD; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. SCREW DRIVER W/ THREAD; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number SP-4212
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of an ozark screwdriver fractured during use.All broken components were removed and the procedure was completed successfully with no reported surgical delay or adverse consequence to the patient.
 
Additional Manufacturer Narrative
Visual: visual inspection was performed and found the tip to be fractured.Inner shaft threaded tip is still in tact, but the shaft is bent approximately half way down the shaft.Complaint history records were reviewed for this lot, and no similar complaints were identified.Ozark stg provides: screw insertion - once the screw hole is prepared and the appropriately sized screw is selected, screws can be inserted into the plate using the size 10 tapered driver or the size 10 threaded driver.To use the size 10 tapered driver: the size 10 tapered driver has a tapered, self-retaining tip (stab-and-grab) to aid in insertion of the screws.Attach the proximal end of the driver to the spin top handle.Engage the stab-and-grab feature by inserting the driver into the screw.If preferred, the selected screw can be inserted into the vertebral body via the fast guide when using the guide plate.To use the size 10 threaded driver: the size 10 threaded driver has a threaded distal tip to aid in the retention of the screws during insertion.Attach the proximal end of the threaded driver to the torque limiting handle.Insert the distal end of the threaded driver into the screw head and turn the knob clockwise to engage screw.Note: the threaded driver must be used with the 12-in lbs torque limiting handle.It was reported that the bone was hard and that the driver was most likely over torqued during screw insertion.Additionally, the inner shaft deformation may indicate potential over torqueing of driver.The most likely cause of the reported event was determined to be due to the reported excessive torque applied during insertion.Device must not exceed 12 in-lbs of torque.Device handle is built in thus surgeon must ensure excessive torque is not applied.Patients hard bone most likely contributed to excessive torque applied.
 
Event or Problem Description

Brand Name
SCREW DRIVER W/ THREAD; SIZE 10
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12450365
Report Number3004774118-2021-00272
Device Sequence Number11638770
Product Code LXH
UDI-Device Identifier10888857488649
UDI-Public10888857488649
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSP-4212
Device Catalogue NumberSP-4212
Device Lot NumberMTBT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer11/30/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale